Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 76, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 25, 2014, 4:11 PM EDT for Liberty County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2014, 4:11 PM EDT (20:11 UTC)
- Expired
- May 25, 2014, 4:45 PM EDT
- In force
- 34 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Liberty County, FL
The radar
The Tallahassee radar (KTLH), 53 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
877 WUUS52 KTAE 252011 SVRTAE FLC077-252045- /O.NEW.KTAE.SV.W.0076.140525T2011Z-140525T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 411 PM EDT SUN MAY 25 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LIBERTY COUNTY IN FLORIDA... * UNTIL 445 PM EDT * AT 409 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR WOODS. THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TELOGIA PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 3046 8482 3032 8479 3032 8498 3043 8499 TIME...MOT...LOC 2011Z 268DEG 1KT 3039 8493 $$ 18-WOOL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:42 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 25, 2:42 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 PM EDT Sun May 25 2014 .Near Term [Through Tonight]... Afternoon thunderstorms activity will continue into the evening as the Gulf and Atlantic seabreezes interact with various outflow boundaries to generate convection. Still appears that a few storms could be strong to severe with damaging wind gusts being the most likely hazard. The activity is still expected to migrate towards the I-75 corridor during the evening hours before ending around midnight. Thereafter, a fair night is expected across the region. .Short Term [Monday Through Tuesday Night]... A similar pattern is anticipated on Monday with scattered showers and thunderstorms developing in the afternoon across primarily the eastern portions of the region as the mid level ridge remains centered across Central Mississippi/Alabama. Most of the guidance suggests the storms should be centered along or east of the I-75 corridor. By Tuesday, the mid level ridge will shift a little further eastward, which should result in a little less storm coverage. However, the ridge should not completely suppress afternoon thunderstorm activity. Temperatures throughout the short term period will continue to be warmer than climatology. The model guidance seems to be a little on the cool side right now, so generally went a couple degrees above the MOS guidance. .Long Term [Wednesday Through Sunday]... Ridging across the Southeast will begin to breakdown by Thursday resulting in an increase in storm coverage during the afternoon hours. An upper low across the far western Gulf will shift eastward throughout the latter part of the week before weakening. The combination of this feature nearing the region and trough sliding off the Eastern CONUS by Friday may result in a further increase in storm chances heading into the weekend. Temperatures throughout the long term period will continue to be 2 to 4 degree above climatology, particularly early in the period when rain chances will be less. && .Aviation... [Through 18Z Monday] Convection may impact terminals during the late afternoon and early evening hours, with gusty winds possible. Activity should diminish after 03Z with a little MVFR visibility then possible around sunrise. Otherwise, VFR conditions are expected to prevail. && .Marine... High pressure near or over the marine area will keep winds and seas low through the period. The only increase will be near the coast each afternoon with the sea breeze. && .Fire Weather... Low-level moisture should continue to increase through the forecast period, with RH staying above critical thresholds. Therefore, no red flag conditions are expected. && .Hydrology... While scattered shower and thunderstorm activity is expected each day this week, widespread heavy rainfall is not anticipated. As a result, expect little or no impact to area rivers which continue to recede. && .Preliminary Point Temps/PoPs... Tallahassee 69 93 68 91 68 / 30 20 10 20 10 Panama City 73 90 73 85 71 / 10 10 10 10 10 Dothan 70 92 70 92 70 / 30 20 10 10 10 Albany 70 93 69 93 69 / 40 40 30 20 10 Valdosta 67 92 68 91 67 / 50 40 30 20 10 Cross City 67 93 67 90 67 / 40 20 10 20 10 Apalachicola 73 88 71 83 69 / 10 10 10 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...CAMP SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...CAMP MARINE...GODSEY FIRE WEATHER...CAMP HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 4:34 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 41 min |
| May 25, 4:47 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 43 min |
| May 25, 5:15 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun | 30 min |
| May 25, 5:28 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 32 min |
| May 25, 6:02 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.